MAUDE Adverse Event Report: ARTHREX, INC. LOCKING GUIDE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. LOCKING GUIDE; ORTHOPEDIC MANUAL SURG INSTR
Model Number LOCKING GUIDE
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal root repair surgery on two separate attempts the drill came out 5mm medially from the point at which it should have come out as indicated by the 7.5mm offset mark on the hook.This led to an unnecessary loss of tibia bone in the patient.The surgery was finished successfully with a different device (ar-1610lg).It was necessary to use the tibia acl (halo) jig to accurately drill the tibia tunnel.Update (b)(4) 11-jan-2024: further information revealed that ar-1610lg batch: 43212209 was also involved in this incident.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is not confirmed.Functional testing of the meniscal root locking guide was performed with the matting part returned ar-1610mr.The device worked as required without any issues.No problem was found with the device.Visual inspection identified the laser marks had faded.Also, it shows rust around the locking guide surface.No problem found.

Brand Name
LOCKING GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18666667
Report Number1220246-2024-00843
Device Sequence Number7070963
Product Code MDM
UDI-Device Identifier00888867241947
UDI-Public00888867241947
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING GUIDE
Device Catalogue NumberAR-1610LG
Device Lot Number43212209
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown